Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at May 9, 2021, 3:18 PM CDT for Christian County, Greene County, Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 3:18 PM CDT (20:18 UTC)
- Expired
- May 10, 2021, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 16 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WGUS43 KSGF 092018
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
318 PM CDT Sun May 9 2021
MOC043-077-100200-
/O.NEW.KSGF.FA.W.0048.210509T2018Z-210510T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-
318 PM CDT Sun May 9 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
North Central Christian County in southwestern Missouri...
Southeastern Greene County in southwestern Missouri...
* Until 900 PM CDT.
* At 318 PM CDT, the James River gauge in south Springfield
indicated that the river is near minor flood stage. Minor flooding
is expected into this evening along the James River and immediate
upstream tributaries. This may including flooding of roads near
the river, including Farm Road 193.
* Some locations that will experience flooding include...
Southern Springfield, Republic, Battlefield, Galloway, Turners and
Boaz.
This includes the following low water crossings...
Scenic Avenue in southwest Springfield, Farm Road 134 at The James
River northeast of Turners, East Buena Vista Road at Ward Branch
south of Springfield and Farm Road 164 at The James River just
east of Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3714 9343 3717 9336 3718 9325 3722 9320
3724 9306 3722 9306 3720 9306 3719 9306
3709 9325 3707 9335 3699 9333 3699 9342
3708 9344
$$
JSS2 follow-up statements
044
WGUS43 KSGF 100146
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
846 PM CDT Sun May 9 2021
MOC043-077-100600-
/O.EXT.KSGF.FA.W.0048.000000T0000Z-210510T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-
846 PM CDT Sun May 9 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
North Central Christian County in southwestern Missouri...
Southeastern Greene County in southwestern Missouri...
* Until 100 AM CDT.
* At 846 PM CDT, the James River Gauge in south Springfield
indicated that the river is still above minor flood stage. Minor
flooding is expected primarily along the main stem of the James
River and primary upstream tributaries between south Springfield
and Boaz through the remainder of the evening.
* Some locations that will experience flooding include...
Southern Springfield, Republic, Battlefield, Galloway, Turners and
Boaz.
This includes the following low water crossings...
Scenic Avenue in southwest Springfield, Farm Road 134 at The James
River northeast of Turners, East Buena Vista Road at Ward Branch
south of Springfield and Farm Road 164 at The James River just
east of Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3714 9343 3717 9336 3718 9325 3722 9320
3724 9306 3722 9306 3720 9306 3719 9306
3709 9325 3707 9335 3699 9333 3699 9342
3708 9344
$$
Rothstein247
WGUS83 KSGF 100551
FLSSGF
Flood Statement
National Weather Service Springfield MO
1251 AM CDT Mon May 10 2021
MOC043-077-100601-
/O.EXP.KSGF.FA.W.0048.000000T0000Z-210510T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-
1251 AM CDT Mon May 10 2021
...FLOOD WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING FOR
NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3714 9343 3717 9336 3718 9325 3722 9320
3724 9306 3722 9306 3720 9306 3719 9306
3709 9325 3707 9335 3699 9333 3699 9342
3708 9344
$$
LindenbergWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 9, 2:00 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 9, 2:00 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 200 PM CDT Sun May 9 2021 Key Messages: 1. Residual flooding continues through this evening. 2. Cool, cloudy and light rain chances through mid week. 3. Temps increase, additional rain chances by the weekend. .SHORT TERM...(This evening through Monday) Issued at 200 PM CDT Sun May 9 2021 A cold front has cleared the area early this afternoon. Strong low level cold air advection was occuring behind the front, along with a thick area of stratus that extends up into Nebraska and Iowa. Temperatures were generally in the 40s to middle 50s with breezy north winds. Heavy rainfall that occurred across portions of the area early this morning will lead to residual flooding through the evening hours. Given the low level northerly flow, it tends to be difficult to clear out low stratus in these situations, therefore cloud cover will likely stick around for most of the night. Therefore temps will drop into the 40s across the area tonight, with the potential for a few upper 30s across the northeast CWA, where there could briefly be some partial clearing by morning. The upper level pattern remains zonal for Monday, with a quick moving shortwave arriving by mid morning which could provide the area with sprinkles or a light rain shower. Not expecting much if any rainfall amounts with this system. It will likely remain cloudy during the day, which will tend to keep high temps in the upper 50s to around 60 with northerly winds. .LONG TERM...(Monday Night through Sunday) Issued at 200 PM CDT Sun May 9 2021 A slightly better chance for clearing occurs Monday night, therefore low temps in the upper 30s to low 40s will be common again. Can not rule out a few colder readings if we can indeed clear out, and will need to monitor this potential as winds will be much lighter which could lead to patchy frost in valleys and sheltered areas. Another shortwave moves through the area on Tuesday. A decent, phased upper level jet structure may provide more lift for a higher coverage of showers on Tuesday, especially across southwest portions of the area. Instability appears lacking for any thunderstorms. Another cool day is expected with highs around 60. High pressure builds overhead Wednesday and Thursday which should lead to higher chances for sunshine, however highs in the 60s will still be common. The upper level pattern turns more northwesterly by the weekend which may lend itself to higher precip potential along with some moderation in temps as the low level flow turns more southerly. Models still differ quite a bit over the weekend therefore confidence remains low at this juncture. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1159 AM CDT Sun May 9 2021 IFR ceilings are likely this afternoon at the TAF sites however ceilings should improve to MVFR this evening. MVFR ceilings will likely persist through the overnight hours and into Monday morning. Northerly winds will continue through the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, May 9, 2:13 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 213 PM CDT Sun May 9 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 213 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. DISCUSSION... Residual flooding will continue across portions of southern Missouri due to previous heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional chances for thunderstorms will occur by late in the week into next weekend however confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 9, 11:01 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
05/09/2021 DOUGLAS MO DEPT OF HIGHWAYS
STATE HIGHWAY U IS CLOSED DUE TO FLOODING AT
BRYANT CREEK.
&&
MBLocal storm report, May 9, 11:33 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM TSTM WND DMG PIERCE CITY 36.95N 94.00W
05/09/2021 LAWRENCE MO PUBLIC
TREE LIMBS DOWN. REPORT VIA SOCIAL MEDIA.
&&
DSALocal storm report, May 9, 11:52 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL 8 SE PINEVILLE 36.51N 94.28W
05/09/2021 E1.50 INCH MCDONALD MO PUBLIC
VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
&&
DSALocal storm report, May 9, 1:07 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 5 NE MANSFIELD 37.17N 92.53W
05/09/2021 WRIGHT MO DEPT OF HIGHWAYS
FLOODED ROAD, LOW WATER CROSSING. AB HIGHWAY
AT WOLFE CREEK.
&&
DSALocal storm report, May 9, 1:12 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 4 SSW HARDENVILLE 36.54N 92.40W
05/09/2021 OZARK MO PUBLIC
FLOODED ROAD, LOW WATER CROSSING. HIGHWAY T
AT POSSUM WALK CREEK.
&&
DSALocal storm report, May 9, 3:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
05/09/2021 DOUGLAS MO DEPT OF HIGHWAYS
FLOODED ROAD, LOW WATER CROSSING. STATE
HIGHWAY EE AT THE NORTH FORK RIVER.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:02 PM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 9, 1:58 AM CDT | Special Weather Statement | SGF | Morgan | 32 min |
| May 9, 2:10 AM CDT | Special Weather Statement | SGF | Newton | 50 min |
| May 9, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| May 9, 2:28 AM CDT | Special Weather Statement | SGF | Morgan | 47 min |
| May 9, 2:44 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 46 min |
| May 9, 2:47 AM CDT | Special Weather Statement | SGF | Lawrence, Newton | 43 min |
| May 9, 3:14 AM CDT | Special Weather Statement | SGF | Christian, Greene, Webster | 46 min |
| May 9, 3:17 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 43 min |
| May 9, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 38 min |
| May 9, 3:23 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 52 min |
| May 9, 3:37 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 38 min |
| May 9, 3:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 51 min |
| May 9, 3:46 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 9, 4:04 AM CDT | Special Weather Statement | SGF | Christian, Greene, Webster | 41 min |
| May 9, 4:09 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 51 min |
| May 9, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 49 min |
| May 9, 4:23 AM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Greene, Polk, St. Clair, Vernon | 6 hr |
| May 9, 4:44 AM CDT | Special Weather Statement | SGF | Wright | 46 min |
| May 9, 4:56 AM CDT | Special Weather Statement | SGF | Douglas, Howell | 49 min |
| May 9, 5:08 AM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Greene, Laclede, Polk, Webster and 1 more | 6 hr |
| May 9, 5:26 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 6 hr |
| May 9, 5:32 AM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| May 9, 6:12 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Greene, Jasper, Lawrence and 1 more | 6 hr |
| May 9, 6:53 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Greene, Jasper, Lawrence, Newton and 3 more | 6 hr |
| May 9, 7:14 AM CDT | Special Weather Statement | SGF | Cedar | 46 min |
| May 9, 7:38 AM CDT | Special Weather Statement | SGF | Dade | 52 min |
| May 9, 7:48 AM CDT | River Flood Warning | SGF | Bates, Vernon | 23 hr |
| May 9, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 31 min |
| May 9, 9:51 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Dallas, Polk, Vernon | 6 hr |
| May 9, 9:56 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 34 min |
| May 9, 10:35 AM CDT | Special Weather Statement | SGF | Ozark | 25 min |
| May 9, 10:57 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 3 more | 10 hr |
| May 9, 11:21 AM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 14 hr |
| May 9, 2:59 PM CDT | Areal Flood Warning | SGF | Barry, Stone | 4 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.